MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; REPLACEMENT TIP

BOVIE MEDICAL CORP BOVIE; REPLACEMENT TIP
Model Number A807
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported multiple lot numbers: lot# 012b and 0721h it is unknown at this time which one was involved in the incident.Additional information has been requested along with the product itself.This is the first complaint of its kind with (b)(4) tips sold.A follow up report will be submitted once new information is obtained or the device is evaluated.
 
Event or Problem Description
The customer alleged that while using the del1 device with the h121 tips, the tips are charring, bending, and breaking.The customer confirmed that the tip broke off into the patient and was removed with no other consquence or delay in surgery.
 
Additional Manufacturer Narrative
Symmetry was notified that the lot number involved in the incident is unknown and the product is not available.We were also notified that the customer has changed the process/handling of the tips and the issue is no longer occurring.It was confirmed on (b)(6)2022 that no further issues have occurred since the customer corrected their usage of the product.Root cause is determined to be user error.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
REPLACEMENT TIP
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton corp
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15307088
Report Number3007208013-2022-00036
Device Sequence Number15074009
Product Code HGI
UDI-Device Identifier00607151018078
UDI-Public00607151018078
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA807
Device Catalogue NumberH121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown